But we are home and Little A is fine - so that is the main thing.
When we first arrived we were taken straight in to one of the resuscitation bays - it soon became obvious from A's demonstration of her VERY healthy lungs (screaming blue murder whenever the doctor even approached her, let alone touched her) that we didn't really need that kind of attention! So we got moved...to the corridor. It was so busy at the hospital - I have never seen it like that. Every bed full and at least 5 of us on beds in the corridor.
It seems the treatment for accidental minirin overdose is fluid restriction and observation. 'Fortunately' because of A's poor kidney function I think her kidneys don't absorb and use the drug particularly well...which probably meant it didn't effect her too much. So after some torture (blood pressure and blood draw) we were allowed to come home. I think she would have had to have been VERY sick to get admitted as the whole hospital is full.
My only complaint - which of course I AM going to share with you - was with one doctor. Don't get me wrong - he took good care of us, but when he asked me...
"So how does a mix up like that occur?" with that judgemental TONE I got kinda MAD.
How does it occur? Because
a) we're human
and b) we mix all her medications up in 10ml of water - some medications she has the whole 10ml, others she has just 1ml...not hard to see how we could get mixed up
I should have reminded him about the time when Little A was in hospital and not only was she given the wrong dose of an antibiotic - she was given the wrong antibiotic as well...by the medical staff. I wish I had of thought of it at the time so I could have asked him if he had ever accidentally given the wrong dose or drug to a patient!
Feels good to have that little rant. I can move on now!
Big A has croup at the moment....hopefully it won't necessitate a repeat trip to the ED later tonight - I am NOT keen to go back!